Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Need to know more about harmon pills and radiation treatments

trying to thank what to do now .

Answer Question
 
sherrian254

Asked by sherrian254 at 11:25 AM on Mar. 17, 2011 in Health

Level 2 (11 Credits)
Answers (3)
  • Radiation treatment effects people different and different parts of the body. In general though, radiation will burn the skin exposed to the radiation(also like a sunburn that won't go away). The doctors will give you something for this though that will help a little bit. Other side effects, etc. will depend upon what part of the body that is being radiated. I've never taken hormone pills before so I'm not very sure about them. I would definitely discuss this in length with your doctor.
    mommy_jules

    Answer by mommy_jules at 11:31 AM on Mar. 17, 2011

  • My husband had radiation treatment and he needed lots of meds from his doctor while going through it. My aunt did great and had almost no side effects. Everyone reacts differently and it depends on where they are treating you. Unfortunately you won't know how your body will react till you start treatment. No experience with hormone pills. Sorry.
    AntoinetteF

    Answer by AntoinetteF at 12:23 PM on Mar. 17, 2011

  • Radiation was intense (mainly because it's every day for 30+ days), but not bad, it caused skin reactions, like a bad sunburn and fatigue, I had just completed chemo so was already a little under the weather. I started my hormonal therapy (not sure why they don't call it anti-hormonal therapy, because it stops estrogen) at the same time, if you are premenopausal they give you tamoxifen, post menopausal an aromatase inhibitor they work a little differently. Some people have very few side effects to the hormone therapy, I have bone and joint pain. Everyone reacts differently to the treatments. All in all my cancer treatments have not been as bad as expected in many ways, my biggest side effect from all of them has been fatigue. But each one decreases your chance of recurrance by quite a bit. Good Luck.
    Linda3192010

    Answer by Linda3192010 at 12:06 PM on Mar. 18, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.